Alert archive / Kansas / Flash Flood Watches in 2018
Flash Flood Watch 3, NWS Topeka, KS
NWS Topeka, KS issued this flash flood watch at Sep 3, 2018, 1:06 PM CDT for 11 counties in Kansas. It took effect at Sep 3, 2018, 4:00 PM CDT. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2018, 1:06 PM CDT (18:06 UTC)
- In effect from
- Sep 3, 2018, 4:00 PM CDT
- Expired
- Sep 5, 2018, 1:00 PM CDT
- In force
- 45 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Marshall County, KS, Nemaha County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 80 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 6.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted.
363 WGUS63 KTOP 031806 FFATOP URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Topeka KS 106 PM CDT Mon Sep 3 2018 KSZ008>010-020>022-034>036-040215- /O.CAN.KTOP.FF.A.0002.000000T0000Z-180904T1200Z/ /O.NEW.KTOP.FF.A.0003.180903T2100Z-180905T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Republic-Washington-Marshall-Cloud-Clay-Riley-Ottawa-Dickinson- Geary- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Concordia, Clay Center, Manhattan, Minneapolis, Bennington, Abilene, Herington, and Junction City 106 PM CDT Mon Sep 3 2018 ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH TUESDAY EVENING... The National Weather Service in Topeka has issued a * Flash Flood Watch for portions of central Kansas, east central Kansas, north central Kansas, and northeast Kansas, including the following areas, in central Kansas, Dickinson. In east central Kansas, Geary. In north central Kansas, Clay, Cloud, Ottawa, Republic, and Washington. In northeast Kansas, Marshall and Riley. * From 4 PM CDT this afternoon through Tuesday evening * Thunderstorms are expected to redevelop this afternoon and evening over north central Kansas. These storms will slowly move eastward tonight and during the day on Tuesday. Localized heavy rainfall over 2 inches will be possible with these storms, which may lead to renewed flooding over areas that already saw very heavy rains over the last few days. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KSZ011-023-040215- /O.EXP.KTOP.FF.A.0002.000000T0000Z-180903T1800Z/ /O.NEW.KTOP.FF.A.0003.180903T2100Z-180905T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Nemaha-Pottawatomie- Including the cities of Sabetha, Seneca, Wamego, and St. Marys 106 PM CDT Mon Sep 3 2018 ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH TUESDAY EVENING... ...FLASH FLOOD WATCH WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... The National Weather Service in Topeka has issued a * Flash Flood Watch for a portion of northeast Kansas, including the following areas, Nemaha and Pottawatomie. * From 4 PM CDT this afternoon through Tuesday evening * Thunderstorms are expected to redevelop this afternoon and evening over north central Kansas. These storms will slowly move eastward tonight and during the day on Tuesday. Localized heavy rainfall over 2 inches will be possible with these storms, which may lead to renewed flooding over areas that already saw very heavy rains over the last few days. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KSZ012-024-031915- /O.EXP.KTOP.FF.A.0002.000000T0000Z-180903T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brown-Jackson- Including the cities of Hiawatha, Horton, and Holton 106 PM CDT Mon Sep 3 2018 ...FLASH FLOOD WATCH WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... The Flash Flood Watch for a portion of northeast Kansas will expire at 1 PM CDT this afternoon. The threat for widespread heavy rain has ended; however, additional storms are possible late tonight into Tuesday. $$
6 follow-up statements
795 WGUS63 KTOP 031807 FFATOP Flood Watch National Weather Service Topeka KS 107 PM CDT Mon Sep 3 2018 KSZ008>011-020>023-034>036-040215- /O.CON.KTOP.FF.A.0003.180903T2100Z-180905T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie- Ottawa-Dickinson-Geary- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Minneapolis, Bennington, Abilene, Herington, and Junction City 107 PM CDT Mon Sep 3 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... The Flash Flood Watch continues for * Portions of central Kansas, east central Kansas, north central Kansas, and northeast Kansas, including the following areas, in central Kansas, Dickinson. In east central Kansas, Geary. In north central Kansas, Clay, Cloud, Ottawa, Republic, and Washington. In northeast Kansas, Marshall, Nemaha, Pottawatomie, and Riley. * From this Afternoon Through Tuesday evening * Thunderstorms are expected to redevelop this afternoon and evening over north central Kansas. These storms will slowly move eastward tonight and during the day on Tuesday. Localized heavy rainfall over 2 inches will be possible with these storms, which may lead to renewed flooding over areas that already saw very heavy rains over the last few days. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KDS
766 WGUS63 KTOP 040033 FFATOP Flood Watch National Weather Service Topeka KS 733 PM CDT Mon Sep 3 2018 KSZ008>011-020>023-034>036-041300- /O.CON.KTOP.FF.A.0003.000000T0000Z-180905T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie- Ottawa-Dickinson-Geary- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Minneapolis, Bennington, Abilene, Herington, and Junction City 733 PM CDT Mon Sep 3 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... The Flash Flood Watch continues for * Portions of central Kansas, east central Kansas, north central Kansas, and northeast Kansas, including the following areas, in central Kansas, Dickinson. In east central Kansas, Geary. In north central Kansas, Clay, Cloud, Ottawa, Republic, and Washington. In northeast Kansas, Marshall, Nemaha, Pottawatomie, and Riley. * Through Tuesday evening * Showers and thunderstorms are expected to continue spreading northward across parts of north-central Kansas this evening, with this activity building farther east across other portions of northern and eastern Kansas tonight into Tuesday. Heavy rain will be possible. This activity will be capable of producing additional rainfall accumulations of 1 to 3 inches, with locally higher amounts possible. These rainfall amounts will have the potential to cause flash flooding, and worsen flooding that is already occurring from earlier rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Cohen
055 WGUS63 KTOP 040916 FFATOP Flood Watch National Weather Service Topeka KS 416 AM CDT Tue Sep 4 2018 KSZ008>011-020>023-034>036-042100- /O.CON.KTOP.FF.A.0003.000000T0000Z-180905T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie- Ottawa-Dickinson-Geary- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Minneapolis, Bennington, Abilene, Herington, and Junction City 416 AM CDT Tue Sep 4 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of central Kansas, east central Kansas, north central Kansas, and northeast Kansas, including the following areas, in central Kansas, Dickinson. In east central Kansas, Geary. In north central Kansas, Clay, Cloud, Ottawa, Republic, and Washington. In northeast Kansas, Marshall, Nemaha, Pottawatomie, and Riley. * Through this evening * Additional showers and isolated thunderstorms will overspread the Watch area today, and continue into this evening. This activity will be capable of producing very heavy rainfall. While the heavy rain may not last particularly long at any one location, soils remain saturated across the region owing to heavy rains during the past couple of days. As a result, the potential for flash flooding will exist, even if only an inch or two of additional rain were to fall. Present indications are that rainfall accumulations through this evening may reach 1 to locally 2 inches, resulting in the continuation of the flash- flood potential. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Cohen
249 WGUS63 KTOP 041649 FFATOP URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Topeka KS 1149 AM CDT Tue Sep 4 2018 KSZ008>011-020>023-034>036-050100- /O.EXT.KTOP.FF.A.0003.000000T0000Z-180905T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie- Ottawa-Dickinson-Geary- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Minneapolis, Bennington, Abilene, Herington, and Junction City 1149 AM CDT Tue Sep 4 2018 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MIDDAY WEDNESDAY... The Flash Flood Watch is now in effect for * Portions of central Kansas, east central Kansas, north central Kansas, and northeast Kansas, including the following areas, in central Kansas, Dickinson. In east central Kansas, Geary. In north central Kansas, Clay, Cloud, Ottawa, Republic, and Washington. In northeast Kansas, Marshall, Nemaha, Pottawatomie, and Riley. * Through midday Wednesday * Ongoing rain will move east through the area this afternoon, with additional scattered storms developing in north central Kansas this afternoon. Another round of storms may move through late tonight into Wednesday morning. The combination of these storms, coupled with the excessive rainfall amounts over the last few days, will lead to a continued flash flood threat across the area. Additional rainfall totals of 1 to 2 inches with locally higher amounts will be possible through Wednesday morning. River flooding will also remain a concern during this time. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KDS
722 WGUS63 KTOP 042352 FFATOP Flood Watch National Weather Service Topeka KS 652 PM CDT Tue Sep 4 2018 KSZ008>011-020>023-034>036-051000- /O.CON.KTOP.FF.A.0003.000000T0000Z-180905T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie- Ottawa-Dickinson-Geary- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Minneapolis, Bennington, Abilene, Herington, and Junction City 652 PM CDT Tue Sep 4 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... The Flash Flood Watch continues for * Portions of central Kansas, east central Kansas, north central Kansas, and northeast Kansas, including the following areas, in central Kansas, Dickinson. In east central Kansas, Geary. In north central Kansas, Clay, Cloud, Ottawa, Republic, and Washington. In northeast Kansas, Marshall, Nemaha, Pottawatomie, and Riley. * Through Wednesday afternoon * Showers and thunderstorms will move across the area at times through Wednesday morning. Rainfall amounts of half an inch to around an inch should be common, with isolated areas of around 2 inches possible. With saturated ground conditions from recent heavy rainfall events, flash flooding could develop. Flooding of rivers and creeks is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
796 WGUS63 KTOP 050827 FFATOP Flood Watch National Weather Service Topeka KS 327 AM CDT Wed Sep 5 2018 KSZ008>011-020>023-034>036-051800- /O.CON.KTOP.FF.A.0003.000000T0000Z-180905T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie- Ottawa-Dickinson-Geary- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Minneapolis, Bennington, Abilene, Herington, and Junction City 327 AM CDT Wed Sep 5 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... The Flash Flood Watch continues for * Portions of central Kansas, east central Kansas, north central Kansas, and northeast Kansas, including the following areas, in central Kansas, Dickinson. In east central Kansas, Geary. In north central Kansas, Clay, Cloud, Ottawa, Republic, and Washington. In northeast Kansas, Marshall, Nemaha, Pottawatomie, and Riley. * Until 1 PM CDT this afternoon * Showers and thunderstorms will move across the area throughout the morning hours today. The heaviest rainfall is expected to shift south and east of the area this afternoon. Rainfall amounts of half an inch to 2 inches should be common, with isolated areas of around 3 inches possible. With saturated ground conditions from recent heavy rainfall events, flash flooding could develop. Flooding of rivers and creeks is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood watch went out at Sep 3, 6:54 AM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, Sep 3, 6:54 AM CDT, 6 hours 12 minutes before
Area Forecast Discussion National Weather Service Topeka KS 654 AM CDT Mon Sep 3 2018 ...Update to aviation forecast discussion... .SHORT TERM...(Today and tonight) Issued at 336 AM CDT Mon Sep 3 2018 Ongoing showers and thunderstorms this morning continue to linger over the area, aided by a 30 kt LLJ and strong h85 moisture transport. Widespread flooding has been occurring across portions of the area, while rivers are beginning to respond as rainfall totals between 3 and 7 inches have been reported thus far. MLCAPE values continue to wind down with overall trends for precipitation to begin dissipating around sunrise. Base of the upper trough in Colorado is expected to lift northward later today in response to an incoming upper trough across the Pacific northwest. In turn, a weak perturbation along with rich, Gulf moisture advects northward into the region by early evening, providing the focus for additional convection. Current forecast thinking is that thunderstorm chances are low and mainly confined to north central Kansas for much of the afternoon. Without a pronounced boundary,forcing is limited with weak mid level lapse rates. Cannot rule out an isolated thunderstorm possible by late afternoon. Given the environment of ample instability and effective bulk shear at 30 kts, a few updrafts may become strong, capable of small hail and gusty winds. The main threat however, lies with the heavy rainfall and potential for flash flooding heading into the evening and overnight period. A steady plume of PWAT values in excess of 2 inches streamlines into central Kansas this evening, aided by strong h85 transport winds. Forecast soundings and CAMS suggest periods of heavy rainfall are likely in the same areas that have received several inches in the past few days. Therefore have opted to extend portions of the Flash Flood Watch into Tuesday morning over north central Kansas. Locations further east such as Brown, Wabaunsee, and Jackson counties are more uncertain given the lower probabilities for precip tonight. However, periods of heavier rain is currently ongoing in these areas and will therefore opt to leave the headline in place through 18z. .LONG TERM...(Tuesday through Sunday) Issued at 336 AM CDT Mon Sep 3 2018 Not too many changes in the extended period as moisture fetch continues to reinvigorate scattered showers and thunderstorms as the upper trough gradually approaches. Believe we will begin to see a transition of the heavier precip axis further eastward with the progression of the wave. A poignant upper trough swings over the northern plains, forcing a strong cold front southward. This front will center more organized precipitation chances by Wednesday and Thursday. While isolated severe potential cannot be ruled out, confidence is low at this point with the frontal passage. Heavy rainfall and flash flooding will be more of a concern during this period, however there remains great uncertainty in location and timing of the front. Temps fall back into the 70s for highs on Friday with a gradual decrease in pops towards the weekend. Upper pattern still remains quite active with the westerly flow aloft and a modified gulf moisture streaming northward. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 651 AM CDT Mon Sep 3 2018 Scattered TSRA is showing signs of clearing KMHK with isolated TSRA popping up near KTOP/KFOE. Kept a mention of VCTS there for the next few hours as radar trends show precipitation dissipating by 16Z. Confidence in additional development today and tonight is low with better coverage towards north central areas. After the TSRA clears the area at KMHK, VFR conditions prevail through the period. && .TOP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday morning for KSZ008>010-020>022- 034>036. Flash Flood Watch until 1 PM CDT this afternoon for KSZ011-012- 023-024. && SHORT TERM...Prieto LONG TERM...Prieto AVIATION...Prieto
Hazardous weather outlook, Sep 3, 5:33 AM CDT, 7 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 533 AM CDT Mon Sep 3 2018 KSZ008>012-020>024-026-034>040-054>056-058-059-041045- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 533 AM CDT Mon Sep 3 2018 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. Scattered heavy thunderstorms remain possible over portions of northeast and north central Kansas this morning. Rainfall between 3 and 7 inches of rain has fallen, with an additional 1 to 3 inches possible through mid morning. Flash Flooding and river flooding is ongoing across portions of north central and northeast Kansas. Additional thunderstorms are expected during the late afternoon through the overnight hours. Highest chances for thunderstorms will be across north central Kansas, where several inches of rain has already fallen. A few stronger storms may produce gusty winds and small hail, otherwise heavy rain and flash flooding are the main hazards. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorm chances persist Tuesday through Thursday with periods of heavy rainfall being possible each afternoon and evening before a cold front sweeps through the area. While widespread severe weather is low, the threat for flash flooding will continue throughout the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Local storm report, Sep 3, 9:45 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
945 AM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HEAVY RAIN 4 WNW RANDOLPH 39.45N 96.83W
09/03/2018 M3.68 INCH RILEY KS TRAINED SPOTTER
OVERNIGHT RAINFALL. NEARBY NEIGHBORS
REPORTED 5-6+ INCHES OF RAINFALL.
&&Local storm report, Sep 3, 9:54 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
954 AM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 2 N MANHATTAN 39.21N 96.57W
09/03/2018 M5.50 INCH RILEY KS PUBLIC
DELAYED REPORT.
&&
BDLocal storm report, Sep 3, 10:21 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1021 AM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 1 SW MANHATTAN 39.18N 96.58W
09/03/2018 M3.75 INCH RILEY KS TRAINED SPOTTER
OVERNIGHT RAINFALL.
&&Local storm report, Sep 3, 10:50 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1050 AM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM HEAVY RAIN CORNING 39.66N 96.03W
09/03/2018 M1.39 INCH NEMAHA KS TRAINED SPOTTER
24 HOUR RAIN TOTAL.
&&
BDLocal storm report, Sep 3, 11:49 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1149 AM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM FLASH FLOOD 1 SW MANHATTAN 39.17N 96.59W
09/03/2018 RILEY KS LAW ENFORCEMENT
ROAD CLOSURE ON FORT RILEY BOULEVARD FROM
WESTWOOD TO RICHARDS DUE TO WATER OVER THE
BRIDGE.
&&
ACHLocal storm report, Sep 3, 12:57 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1257 PM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HEAVY RAIN 5 SE ADA 39.11N 97.82W
09/03/2018 M4.60 INCH OTTAWA KS PUBLIC
OTTAWA COUNTY LANDFILL MEASURED RAIN TOTAL.
&&
BDThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:07 PM CDT | Severe Thunderstorm Warning | TOP | Marshall | 53 min |
| Sep 2, 7:17 PM CDT | Special Weather Statement | TOP | Riley | 28 min |
| Sep 2, 7:26 PM CDT | Flash Flood Warning | TOP | Marshall, Washington | 4 hr |
| Sep 2, 7:29 PM CDT | Severe Thunderstorm Warning | TOP | Marshall | 31 min |
| Sep 2, 8:00 PM CDT | Severe Thunderstorm Warning | TOP | Marshall | 60 min |
| Sep 2, 8:26 PM CDT | Flash Flood Warning | TOP | Cloud, Washington | 3 hr |
| Sep 2, 9:08 PM CDT | Flash Flood Warning | TOP | Clay, Marshall, Riley, Washington | 6 hr |
| Sep 2, 9:25 PM CDT | Special Weather Statement | TOP | Washington | 50 min |
| Sep 2, 10:24 PM CDT | Areal Flood Warning | TOP | Ottawa | 12 hr |
| Sep 2, 10:36 PM CDT | Flash Flood Warning | TOP | Marshall, Pottawatomie, Riley | 6 hr |
| Sep 3, 3:00 AM CDT | Areal Flood Warning | TOP | Marshall, Riley, Washington | 8 hr |
| Sep 3, 3:45 AM CDT | River Flood Warning | TOP | Riley | 25 hr |
| Sep 3, 3:51 AM CDT | River Flood Warning | TOP | Washington | 2 hr |
| Sep 3, 4:01 AM CDT | Flash Flood Warning | TOP | Marshall, Pottawatomie, Riley | 5 hr |
| Sep 3, 5:19 AM CDT | Flash Flood Warning | TOP | Pottawatomie, Riley | 4 hr |
| Sep 3, 5:47 AM CDT | Flash Flood Warning | TOP | Geary, Riley | 3 hr |
| Sep 3, 8:45 AM CDT | Areal Flood Warning | TOP | Geary, Riley | 3 hr |
| Sep 3, 8:56 AM CDT | Flash Flood Warning | TOP | Pottawatomie, Riley | 4 hr |
| Sep 3, 9:09 AM CDT | River Flood Warning | TOP | Clay | 4 days |
| Sep 3, 9:44 AM CDT | River Flood Warning | TOP | Pottawatomie | 25 hr |
| Sep 3, 11:45 AM CDT | Areal Flood Warning | TOP | Geary, Riley | 3 hr |
| Sep 3, 12:58 PM CDT | Areal Flood Warning | TOP | Riley | 4 hr |
| Sep 3, 1:31 PM CDT | River Flood Warning | TOP | Pottawatomie, Riley, Wabaunsee | 18 hr |
| Sep 3, 2:10 PM CDT | River Flood Warning | TOP | Dickinson | 18 hr |
| Sep 3, 4:32 PM CDT | Special Weather Statement | TOP | Clay, Marshall, Washington | 58 min |
| Sep 3, 4:48 PM CDT | Areal Flood Warning | TOP | Riley | 8 hr |
| Sep 3, 5:09 PM CDT | Special Weather Statement | TOP | Cloud, Republic, Washington | 51 min |
| Sep 3, 6:14 PM CDT | Special Weather Statement | TOP | Cloud, Republic | 61 min |
| Sep 3, 6:43 PM CDT | Areal Flood Advisory | TOP | Cloud | 2 hr |
Nearby
Flash Flood Watches in Kansas, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.